Alert archive / Oklahoma / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this fire weather watch at Mar 28, 2021, 1:51 PM CDT for 10 counties in Oklahoma. It took effect at Mar 29, 2021, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 1:51 PM CDT (18:51 UTC)
- In effect from
- Mar 29, 2021, 11:00 AM CDT
- Expired
- Mar 29, 2021, 2:59 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -279 m²/s²
- 0-3 km storm-relative helicity
- -252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS84 KTSA 281851 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 151 PM CDT Sun Mar 28 2021 OKZ054>064-290930- /O.NEW.KTSA.FW.A.0001.210329T1600Z-210330T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek- 151 PM CDT Sun Mar 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA GENERALLY ALONG AND NORTH OF INTERSTATE 44... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, and Creek counties. * WIND...South winds 20 to 30 with gusts to 45 mph. * HUMIDITY...Afternoon humidity 20 to 25 percent. * TEMPERATURE...High temperatures in the mid to upper 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$
1 follow-up statement
551 WWUS84 KTSA 290759 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 259 AM CDT Mon Mar 29 2021 OKZ054>064-291800- /O.UPG.KTSA.FW.A.0001.210329T1600Z-210330T0100Z/ /O.NEW.KTSA.FW.W.0004.210329T1600Z-210330T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek- 259 AM CDT Mon Mar 29 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA GENERALLY ALONG AND NORTH OF INTERSTATE 44 AND ALONG AND WEST OF HIGHWAY 75... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, and Creek counties. * WIND...South winds 20 to 30 with gusts to 45 mph. * HUMIDITY...Afternoon humidity 20 to 25 percent. * TEMPERATURE...High temperatures in the mid to upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ065-066-291800- /O.NEW.KTSA.FW.W.0004.210329T1600Z-210330T0100Z/ Okfuskee-Okmulgee- 259 AM CDT Mon Mar 29 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA GENERALLY ALONG AND NORTH OF INTERSTATE 44 AND ALONG AND WEST OF HIGHWAY 75... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Okfuskee, and Okmulgee counties. * WIND...South winds 20 to 30 with gusts to around 40 mph. * HUMIDITY...Afternoon humidity 20 to 25 percent. * TEMPERATURE...High temperatures in the mid to upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Mar 28, 11:36 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 28, 11:36 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1136 AM CDT Sun Mar 28 2021 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Clear skies are expected through the period at all terminals, with northerly winds turning light this evening and then gusty from the south mid morning tomorrow at all terminals except FSM. && .PREV DISCUSSION... /Issued 1018 AM CDT Sun Mar 28 2021/ ..UPDATE... DISCUSSION... The forecast is on track and no update is planned for this morning. A fairly quiet day is on tap, with surface high pressure currently positioned just to our west moving across the area this afternoon and into the evening. Plenty of sun, northerly winds, and near normal temperatures can be expected. Overall, it should be a good day to get outside if you're able. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Mar 28, 12:58 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1258 PM CDT Sun Mar 28 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1258 PM CDT Sun Mar 28 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A limited threat of rapid fire spread will continue through the
afternoon, especially across parts of southeast Oklahoma and
western Arkansas, where northerly winds continue to gust to 20 mph
at times. Afternoon humidities will drop into the 20 to 30
percent range in much of the area. The fire weather concerns will
improve this evening, as wind speeds drop off and humidities
increase.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
WEDNESDAY...Very High Fire Weather Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Very High Fire Weather Potential...
High Wind Potential.
EXTENDED DISCUSSION...
Fire weather concerns will continue for much of the week ahead,
with Monday currently featuring the greatest combination of spread
conditions. Winds will return to a southerly direction early
Monday, becoming gusty late in the morning. Gusts to 40 mph can be
expected across parts of northeast Oklahoma to the northwest of
Interstate 44. Above normal afternoon temperatures will offset any
modest increase in low level moisture, with humidities again
dropping into the 20 to 30 percent range. Near critical to locally
critical grassland fire spread rates will be possible during the
afternoon across a large portion of northeast and east central
Oklahoma. The gusty winds continue Monday night into Tuesday
ahead of an approaching cold front.
Rain and isolated thunderstorm chances increase Tuesday afternoon
into Wednesday morning as the cold front and upper level low
pressure system move through the region. The isolated
thunderstorm potential is focused mainly south of Interstate 40
Tuesday afternoon and Tuesday night. Behind the cold front, breezy
northerly winds are expected.
Gusty southerly winds return late in the week into the weekend and
along with dry conditions are expected to lead to another increase
in the fire weather concerns.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:52 PM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 30 hr |
Nearby
Fire Weather Watches in Oklahoma, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.